How can I address skin and nerve irritation?

Published: October 1, 2012
Categories:

Dear Dr. T,

I have suffered nerve irritation on my skin since about five years ago when I wrongly used nail polish remover and dettol on my skin and after then I used a lot of strong steroid creams (Clobevate, predenisolone, etc.) on this area. But the problem is still persisting. Someone advised me to use Gabapentin; someone advised me to use anti-allergic, anti-depressants, etc. I don't know what to do and which cream will be helpful for me. I am already hypersensitive to steroids like hydrocortisone, clobevate, and others. And there is no use of heavy steroids on  this particular area in the dermatology world. But I was really diganosed by unqualified doctors here. Do you think that a lactic-acid-based cream 5% or 6% can be used on skin folding area or a zinc-based cream, etc., for restrengthening plus moisturizing? I feel my skin has become too dry because of topical strong steroids. I need to get rid of this problem.

I found you after a great search. Kindly give me the best advice regarding my problem. Thank you.

Regards,

Ali

Answer

Once you have seen your physician throughout something dangerous, I think that except for using hydrocortisone 0.1% (over-the-counter) a few times a week, I would leave the area to dry so it can heal. I think the gabapentin is a good idea to try, as is a somewhat-sedating medication during the evening such as diphenhydramine or Atarax.

I need to defer to your dermatologist beyond what I have noted. It may be worth trying some vitamin E oil topically.  I hope this is helpful.

Love and blessings,

Dr. T

e-mail icon
Facebook icon
Twitter icon
Google icon
LinkedIn icon